DEPUY MITEK LLC US VAPR 3.5MM END STR -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Back to Search Results |
| Catalog Number |
225303 |
| Medical Device Problem Codes |
Use of Device Problem (1670); Output Problem (3005)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/25/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by the sales rep from japan that during a shoulder joint surgical procedure on (b)(6) 2024 the vapr 3.5mm end str -ea device suture of the tendon plate ruptured under microscope.The device stopped burning at some point.The handpiece was replaced but did not burn.Another like device was used to complete the procedure.There was a thirty minute delay in the procedure reported.There were no adverse patient consequences reported.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.H4: the device manufacture date was unknown d10: concomitant device: vapr 3.5mm end str -ea, therapy date: (b)(6) 2024.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, a supplemental medwatch report will be submitted accordingly.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The device was received and evaluated in juarez laboratory.Visual inspection of the device revealed that device was not received in its original packaging, vapr 3.5mm end str -ea has no signs of damage.The device was connected to the test generator, the electrode was not recognized.¿attach electrode¿ was displayed.The electrode will be sent to the manufacturer for further evaluation.A visual inspection of the device was performed; as a result, device was received only in the bag, the tip was used and had evidence of tissue.The pcb had evidence of connection; the solder appeared to be okay.The device failed the handswitch activation functional and return continuity and primary capacitance electrical testing.The device showed signs of activation and tissue within the active tip.When tested, the device showed no return continuity and therefore no activation could be seen.When the proximal cover was removed, the return wire could be seen contacting the solder joint, which may have allowed some activation during surgery prior to disengaging from the solder.There is also some yellow residue over the solder joint which may require further investigation.Note that this partial connection may have affected capacitance value measured.The complaint can be substantiated.The customer's device was manufactured in june 2023.A dhr review has been performed; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.The complaint device has been returned to atl uk for investigation.From investigation have been able to confirm a fault with the device which would explain the reported event by the end user that the product in question stopped burning at some point.During the investigation the complaint device was found to fail both electrical and functional testing.The root cause of the defect can be assigned to a manufacturing defect due to an inadequate solder bond being applied during manufacturing causing an intermittent connection human error.It is likely the poor solder bond to the return wire was making an intermittent contact during the manufacturing process which allowed the device to pass electrical testing and then deteriorated further during transportation.A review of the product pfmea and risk analysis shows this defect is a known failure mode and is occurring at the expected rate.Sub process wire cropping potential failure mode - protruding wires not cut back potential failure mode - solder too high.System risk assessment was reviewed.Minor severity and probable occurrence rating.Loss or deterioration of function could lead to the procedure delay and as an outcome of that to the increased procedure time-patient being under anaesthetic for extended period of time.A review of our complaint data over the last 12 months confirms the occurrence of this defect to be an isolated case.Therefore, the frequency is in line with the predicted failure rate and remain as alra and no further action has been recommended.The assignable root cause relating to this complaint is the manufacturing process.The overall complaint was confirmed as the observed condition of the vapr 3.5mm end str -ea would contribute to the complained device issue.Based on the investigation findings, the potential cause could be traced to manufacturing.The supplier will share the defect to the manufacturing area thorough the defect awareness programme.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.